Alert archive / Colorado / Red Flag Warnings in 2012
Red Flag Warning 31, NWS Grand Junction, CO
NWS Grand Junction, CO issued this red flag warning at Jun 27, 2012, 2:18 PM MDT for 14 counties in Colorado; Grand County, Uintah County, Utah. It took effect at Jun 28, 2012, 11:00 AM MDT. It was in force for 13 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 27, 2012, 2:18 PM MDT (20:18 UTC)
- In effect from
- Jun 28, 2012, 11:00 AM MDT
- Expired
- Jun 29, 2012, 12:00 AM MDT
- In force
- 13 hr
- Issued by
- NWS Grand Junction, CO
Counties Delta County, CO, Dolores County, CO, Garfield County, CO, Gunnison County, CO, Hinsdale County, CO, La Plata County, CO, Mesa County, CO, Moffat County, CO, Montezuma County, CO, Montrose County, CO, Ouray County, CO, Rio Blanco County, CO, Routt County, CO, San Miguel County, CO, Grand County, UT, Uintah County, UT
The radar
The Grand Junction radar (KGJX), 28 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 28, 6:29 PM MDT | WILDFIRE 1500 | De Beque, CO | EASTBOUND AND WESTBOUND INTERSTATE 70 ARE CLOSED FROM MILEMARKER 49-62 DUE TO THE PINE RIDGE FIRE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 8.3 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2490 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
385 WWUS85 KGJT 272018 RFWGJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 218 PM MDT WED JUN 27 2012 ...RED FLAG WARNING IN EFFECT FROM 11 AM THURSDAY TO MIDNIGHT MDT THURSDAY NIGHT FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES 201...203...207...290...291...292 AND 293... .ANOTHER ROUND OF ISOLATED TO SCATTERED THUNDERSTORMS IS EXPECTED THURSDAY AS HOT TEMPERATURES CONTINUE. WHILE THE CONVECTIVE POTENTIAL REMAINS...MOISTURE WILL BEGIN TO GRADUALLY DECREASE AS HIGH PRESSURE STARTS TO NUDGE INTO NEW MEXICO. THIS WILL RESULT IN THE MAJORITY OF STORMS PRODUCING MINIMAL RAINFALL AMOUNTS AT THE SURFACE ON THURSDAY. COZ201-203-207-290>293-280900- /O.NEW.KGJT.FW.W.0031.120628T1700Z-120629T0600Z/ ROUTT FORECAST AREA-GRAND JUNCTION FORECAST AREA- DURANGO FORECAST AREA-PARADOX VALLEY FORECAST AREA- NORTHERN SAN JUAN FORECAST AREA-NORTH FORK FORECAST AREA- GUNNISON BASIN FORECAST AREA- 218 PM MDT WED JUN 27 2012 ...RED FLAG WARNING IN EFFECT FROM 11 AM THURSDAY TO MIDNIGHT MDT THURSDAY NIGHT FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES 201...203...207...290...291...292 AND 293... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A RED FLAG WARNING FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS... WHICH IS IN EFFECT FROM 11 AM THURSDAY TO MIDNIGHT MDT THURSDAY NIGHT. * AFFECTED AREA... IN COLORADO... FIRE WEATHER ZONE 201 ROUTT FORECAST AREA... FIRE WEATHER ZONE 203 GRAND JUNCTION FORECAST AREA... FIRE WEATHER ZONE 207 DURANGO FORECAST AREA... FIRE WEATHER ZONE 290 PARADOX VALLEY FORECAST AREA... FIRE WEATHER ZONE 291 NORTHERN SAN JUAN FORECAST AREA... FIRE WEATHER ZONE 292 NORTH FORK FORECAST AREA...AND FIRE WEATHER ZONE 293 GUNNISON BASIN FORECAST AREA. * THUNDERSTORMS...ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP FIRST OVER THE MOUNTAINS AND THEN MOVE TO THE EAST AND NORTHEAST. THE MAJORITY OF STORMS WILL BE DRY...THOUGH SOME WILL PRODUCE MARGINAL WETTING RAINFALL. * OUTFLOW WINDS...ALL THUNDERSTORMS WILL BE CAPABLE OF PRODUCING ERRATIC OUTFLOW WIND GUSTS UP TO 40 MPH. * IMPACTS...ANY FIRE IGNITION WILL BECOME DIFFICULT TO CONTROL WITH VERY HIGH RATES OF SPREAD POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND AFFECTED FIELD PERSONNEL OF THIS RED FLAG WARNING. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/GJT (ALL LOWER CASE) JAD
5 follow-up statements
309 WWUS85 KGJT 280854 RFWGJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 254 AM MDT THU JUN 28 2012 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO MIDNIGHT MDT TONIGHT FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES 201...203...207...290...291...292 AND 293... .ANOTHER ROUND OF ISOLATED TO SCATTERED THUNDERSTORMS IS EXPECTED TODAY AS HOT TEMPERATURES CONTINUE. WHILE THE CONVECTIVE POTENTIAL REMAINS...MOISTURE WILL BEGIN TO GRADUALLY DECREASE AS HIGH PRESSURE STARTS TO NUDGE INTO NEW MEXICO. THIS WILL RESULT IN THE MAJORITY OF STORMS PRODUCING MINIMAL RAINFALL AMOUNTS AT THE SURFACE TODAY. COZ201-203-207-290>293-282100- /O.CON.KGJT.FW.W.0031.120628T1700Z-120629T0600Z/ ROUTT FORECAST AREA-GRAND JUNCTION FORECAST AREA- DURANGO FORECAST AREA-PARADOX VALLEY FORECAST AREA- NORTHERN SAN JUAN FORECAST AREA-NORTH FORK FORECAST AREA- GUNNISON BASIN FORECAST AREA- 254 AM MDT THU JUN 28 2012 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO MIDNIGHT MDT TONIGHT FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES 201...203...207...290...291... 292 AND 293... * AFFECTED AREA... IN COLORADO... FIRE WEATHER ZONE 201 ROUTT FORECAST AREA... FIRE WEATHER ZONE 203 GRAND JUNCTION FORECAST AREA... FIRE WEATHER ZONE 207 DURANGO FORECAST AREA... FIRE WEATHER ZONE 290 PARADOX VALLEY FORECAST AREA... FIRE WEATHER ZONE 291 NORTHERN SAN JUAN FORECAST AREA... FIRE WEATHER ZONE 292 NORTH FORK FORECAST AREA...AND FIRE WEATHER ZONE 293 GUNNISON BASIN FORECAST AREA. * THUNDERSTORMS...ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP FIRST OVER THE MOUNTAINS AND THEN MOVE TO THE EAST AND NORTHEAST. THE MAJORITY OF STORMS WILL BE DRY...THOUGH SOME WILL PRODUCE MARGINAL WETTING RAINFALL. * OUTFLOW WINDS...ALL THUNDERSTORMS WILL BE CAPABLE OF PRODUCING ERRATIC OUTFLOW WIND GUSTS UP TO 40 MPH. * IMPACTS...ANY FIRE IGNITION WILL BECOME DIFFICULT TO CONTROL WITH VERY HIGH RATES OF SPREAD POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND AFFECTED FIELD PERSONNEL OF THIS RED FLAG WARNING. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/GJT (ALL LOWER CASE)
170 WWUS85 KGJT 281718 RFWGJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 1118 AM MDT THU JUN 28 2012 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO MIDNIGHT MDT TONIGHT FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES 201...203...207...290...291...292...293...AND UTAH FIRE WEATHER ZONE 487... .ANOTHER ROUND OF ISOLATED TO SCATTERED THUNDERSTORMS IS EXPECTED TODAY AS HOT TEMPERATURES CONTINUE. WHILE THE CONVECTIVE POTENTIAL REMAINS...MOISTURE WILL BEGIN TO GRADUALLY DECREASE AS HIGH PRESSURE STARTS TO NUDGE WESTWARD INTO NEW MEXICO. THIS WILL RESULT IN THE MAJORITY OF STORMS PRODUCING MINIMAL RAINFALL AMOUNTS AT THE SURFACE TODAY. COZ202-UTZ487-290600- /O.EXA.KGJT.FW.W.0031.000000T0000Z-120629T0600Z/ WHITE RIVER FORECAST AREA-EASTERN BOOK CLIFFS- 1118 AM MDT THU JUN 28 2012 ...RED FLAG WARNING IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES 202 AND 487... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A RED FLAG WARNING FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS... WHICH IS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. * AFFECTED AREA... IN COLORADO...FIRE WEATHER ZONE 202 WHITE RIVER FORECAST AREA. IN UTAH...FIRE WEATHER ZONE 487 EASTERN BOOK CLIFFS. * THUNDERSTORMS...WIDELY SCATTERED THUNDERSTORMS WILL DEVELOP FIRST OVER THE HIGHER TERRAIN AND THEN MOVE TO THE EAST NORTHEAST. THE MAJORITY OF STORMS WILL BE DRY...THOUGH MIGHT PRODUCE MARGINAL WETTING RAINFALL. * OUTFLOW WINDS...ALL THUNDERSTORMS WILL BE CAPABLE OF PRODUCING ERRATIC OUTFLOW WIND GUSTS UP TO 45 MPH. * IMPACTS...ANY FIRE IGNITION WILL BECOME DIFFICULT TO CONTROL WITH VERY HIGH RATES OF SPREAD POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND AFFECTED FIELD PERSONNEL OF THIS RED FLAG WARNING. && $$ COZ201-203-207-290>293-290600- /O.CON.KGJT.FW.W.0031.000000T0000Z-120629T0600Z/ ROUTT FORECAST AREA-GRAND JUNCTION FORECAST AREA- DURANGO FORECAST AREA-PARADOX VALLEY FORECAST AREA- NORTHERN SAN JUAN FORECAST AREA-NORTH FORK FORECAST AREA- GUNNISON BASIN FORECAST AREA- 1118 AM MDT THU JUN 28 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES 201...203...207...290...291...292 AND 293... * AFFECTED AREA... IN COLORADO... FIRE WEATHER ZONE 201 ROUTT FORECAST AREA... FIRE WEATHER ZONE 203 GRAND JUNCTION FORECAST AREA... FIRE WEATHER ZONE 207 DURANGO FORECAST AREA... FIRE WEATHER ZONE 290 PARADOX VALLEY FORECAST AREA... FIRE WEATHER ZONE 291 NORTHERN SAN JUAN FORECAST AREA... FIRE WEATHER ZONE 292 NORTH FORK FORECAST AREA...AND FIRE WEATHER ZONE 293 GUNNISON BASIN FORECAST AREA. * THUNDERSTORMS...ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP FIRST OVER THE MOUNTAINS AND THEN MOVE TO THE NORTHEAST. THE MAJORITY OF STORMS WILL BE DRY...THOUGH SOME WILL PRODUCE MARGINAL WETTING RAINFALL. * OUTFLOW WINDS...ALL THUNDERSTORMS WILL BE CAPABLE OF PRODUCING ERRATIC OUTFLOW WIND GUSTS UP TO 40 MPH. * IMPACTS...ANY FIRE IGNITION WILL BECOME DIFFICULT TO CONTROL WITH VERY HIGH RATES OF SPREAD POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND AFFECTED FIELD PERSONNEL OF THIS RED FLAG WARNING. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/GJT (ALL LOWER CASE) JAD
341 WWUS85 KGJT 282036 RFWGJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 236 PM MDT THU JUN 28 2012 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO MIDNIGHT MDT TONIGHT FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES 201...202...203...207...290...291...292...293...AND UTAH FIRE WEATHER ZONE 487... .ISOLATED TO SCATTERED THUNDERSTORMS DEVELOPED ACROSS THE HIGHER TERRAIN THIS AFTERNOON AND WILL CONTINUE INTO THE EVENING HOURS. STORMS THAT FORM OVER NORTHWEST NEW MEXICO WILL ALSO MOVE INTO SOUTHWEST COLORADO. STORMS WILL GENERALLY MOVE TO THE NORTHEAST. THE MAJORITY OF STORMS ARE EXPECTED TO PRODUCE MINIMAL RAINFALL...ALTHOUGH A FEW COULD GENERATE 0.10 TO 0.25 INCH OF RAIN IN RATHER NARROW RAIN SHAFTS. COZ201>203-207-290>293-UTZ487-290600- /O.CON.KGJT.FW.W.0031.000000T0000Z-120629T0600Z/ ROUTT FORECAST AREA-WHITE RIVER FORECAST AREA- GRAND JUNCTION FORECAST AREA-DURANGO FORECAST AREA- PARADOX VALLEY FORECAST AREA-NORTHERN SAN JUAN FORECAST AREA- NORTH FORK FORECAST AREA-GUNNISON BASIN FORECAST AREA- EASTERN BOOK CLIFFS- 236 PM MDT THU JUN 28 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER ZONES 201...202...203...207...290...291...292...293 AND 487... * AFFECTED AREA... IN COLORADO... FIRE WEATHER ZONE 201 ROUTT FORECAST AREA... FIRE WEATHER ZONE 202 WHITE RIVER FORECAST AREA... FIRE WEATHER ZONE 203 GRAND JUNCTION FORECAST AREA... FIRE WEATHER ZONE 207 DURANGO FORECAST AREA... FIRE WEATHER ZONE 290 PARADOX VALLEY FORECAST AREA... FIRE WEATHER ZONE 291 NORTHERN SAN JUAN FORECAST AREA... FIRE WEATHER ZONE 292 NORTH FORK FORECAST AREA...AND FIRE WEATHER ZONE 293 GUNNISON BASIN FORECAST AREA. IN UTAH... FIRE WEATHER ZONE 487 EASTERN BOOK CLIFFS. * THUNDERSTORMS...ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE HIGHER TERRAIN AND THEN MOVE TO THE NORTHEAST. THE MAJORITY OF STORMS WILL BE DRY...THOUGH SOME WILL PRODUCE MARGINAL WETTING RAINFALL IN NARROW RAIN SHAFTS. * OUTFLOW WINDS...ALL THUNDERSTORMS WILL BE CAPABLE OF PRODUCING ERRATIC OUTFLOW WIND GUSTS UP TO 40 MPH. * IMPACTS...ANY FIRE IGNITION WILL BECOME DIFFICULT TO CONTROL WITH VERY HIGH RATES OF SPREAD POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND AFFECTED FIELD PERSONNEL OF THIS RED FLAG WARNING. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/GJT (ALL LOWER CASE) JAD
567 WWUS85 KGJT 282038 CCA RFWGJT URGENT - FIRE WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE GRAND JUNCTION CO 237 PM MDT THU JUN 28 2012 CORRECTED SEGMENT HEADLINE ...RED FLAG WARNING IN EFFECT FROM 11 AM TO MIDNIGHT MDT TONIGHT FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES 201...202...203...207...290...291...292...293...AND UTAH FIRE WEATHER ZONE 487... .ISOLATED TO SCATTERED THUNDERSTORMS DEVELOPED ACROSS THE HIGHER TERRAIN THIS AFTERNOON AND WILL CONTINUE INTO THE EVENING HOURS. STORMS THAT FORM OVER NORTHWEST NEW MEXICO WILL ALSO MOVE INTO SOUTHWEST COLORADO. STORMS WILL GENERALLY MOVE TO THE NORTHEAST. THE MAJORITY OF STORMS ARE EXPECTED TO PRODUCE MINIMAL RAINFALL...ALTHOUGH A FEW COULD GENERATE 0.10 TO 0.25 INCH OF RAIN IN RATHER NARROW RAIN SHAFTS. COZ201>203-207-290>293-UTZ487-290600- /O.COR.KGJT.FW.W.0031.000000T0000Z-120629T0600Z/ ROUTT FORECAST AREA-WHITE RIVER FORECAST AREA- GRAND JUNCTION FORECAST AREA-DURANGO FORECAST AREA- PARADOX VALLEY FORECAST AREA-NORTHERN SAN JUAN FORECAST AREA- NORTH FORK FORECAST AREA-GUNNISON BASIN FORECAST AREA- EASTERN BOOK CLIFFS- 237 PM MDT THU JUN 28 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES 201...202...203...207...290...291...292...293...AND 487... * AFFECTED AREA... IN COLORADO... FIRE WEATHER ZONE 201 ROUTT FORECAST AREA... FIRE WEATHER ZONE 202 WHITE RIVER FORECAST AREA... FIRE WEATHER ZONE 203 GRAND JUNCTION FORECAST AREA... FIRE WEATHER ZONE 207 DURANGO FORECAST AREA... FIRE WEATHER ZONE 290 PARADOX VALLEY FORECAST AREA... FIRE WEATHER ZONE 291 NORTHERN SAN JUAN FORECAST AREA... FIRE WEATHER ZONE 292 NORTH FORK FORECAST AREA...AND FIRE WEATHER ZONE 293 GUNNISON BASIN FORECAST AREA. IN UTAH... FIRE WEATHER ZONE 487 EASTERN BOOK CLIFFS. * THUNDERSTORMS...ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE HIGHER TERRAIN AND THEN MOVE TO THE NORTHEAST. THE MAJORITY OF STORMS WILL BE DRY...THOUGH SOME WILL PRODUCE MARGINAL WETTING RAINFALL IN NARROW RAIN SHAFTS. * OUTFLOW WINDS...ALL THUNDERSTORMS WILL BE CAPABLE OF PRODUCING ERRATIC OUTFLOW WIND GUSTS UP TO 40 MPH. * IMPACTS...ANY FIRE IGNITION WILL BECOME DIFFICULT TO CONTROL WITH VERY HIGH RATES OF SPREAD POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND AFFECTED FIELD PERSONNEL OF THIS RED FLAG WARNING. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/GJT (ALL LOWER CASE) JAD
956 WWUS85 KGJT 290556 RFWGJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 1156 PM MDT THU JUN 28 2012 COZ201>203-207-290>293-UTZ487-290700- /O.EXP.KGJT.FW.W.0031.000000T0000Z-120629T0600Z/ ROUTT FORECAST AREA-WHITE RIVER FORECAST AREA- GRAND JUNCTION FORECAST AREA-DURANGO FORECAST AREA- PARADOX VALLEY FORECAST AREA-NORTHERN SAN JUAN FORECAST AREA- NORTH FORK FORECAST AREA-GUNNISON BASIN FORECAST AREA- EASTERN BOOK CLIFFS- 1156 PM MDT THU JUN 28 2012 ...RED FLAG WARNING WILL EXPIRE AT MIDNIGHT MDT TONIGHT FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER ZONES 201... 202...203...207...290...291...292...293...AND 487... THUNDERSTORMS HAVE DIMINISHED OVER THE REGION IN RESPONSE TO DRYING AND NIGHTTIME COOLING. REDEVELOP IS UNLIKELY...THEREFORE THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT MIDNIGHT. $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/GJT (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before this red flag warning went out at Jun 27, 11:30 AM MDT, 2 hours 48 minutes earlier.
Area forecast discussion, Jun 27, 11:30 AM MDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND JUNCTION CO 1130 AM MDT WED JUN 27 2012 .SHORT TERM...(TODAY THROUGH FRIDAY) ISSUED AT 405 AM MDT WED JUN 27 2012 TODAY: ENTRY REGION OF SOUTHWEST TO NORTHEAST ORIENTED JET STREAK SUSTAINED SHOWERS AND EMBEDDED THUNDERSTORMS FROM THE WESTERN SAN JUAN MOUNTAINS INTO THE CENTRAL MOUNTAINS AND VALLEYS OF COLORADO EARLY THIS MORNING. MODELS INDICATED THAT SHOWERS SHOULD LINGER THROUGH SUNRISE...SO HELD ONTO ISOLATED POPS PRIOR TO NOON. DAYTIME HEATING COMBINED WITH PERSISTENT JET-LEVEL DIVERGENCE WILL GENERATE INCREASED THUNDERSTORM ACTIVITY DURING THE AFTERNOON. EXPECT PW VALUES WILL CONTINUE TO RISE AND SHOULD BE NEAR THE THREE-QUARTER MARK IN THE 12Z/WED SOUNDING AT GJT. CONSEQUENTLY... EXPECT THUNDERSTORMS WILL PUT DOWN MEASURABLE PRECIPITATION... THOUGH INVERTED-V PROFILE ALSO SUPPORTS STRONG OUTFLOW WINDS OF UP TO 45 MPH. IN CONTRAST...NORTHEAST UTAH AND EXTREME NORTHWEST COLORADO WERE ON THE DRIER SIDE OF A COOL FRONT STRETCHING FROM NEAR KMLF IN WESTERN UTAH THROUGH KRKS IN SOUTHERN WYOMING. AS SUCH...DO NOT EXPECT MUCH ACTIVITY OVER THIS REGION TODAY. HIGH TEMPERATURES WILL MODERATE IN RESPONSE TO INCREASED CLOUDS AND SHOWER ACTIVITY AND MADE ONLY MINOR CHANGES TO THE GOING FORECAST. WEDNESDAY NIGHT-FRIDAY: THE MOISTURE TONGUE WILL BEGIN TO SHIFT EAST WED NIGHT AND THU AS THE PLAINS HIGH FLATTENS AND STRETCHES ACROSS THE SOUTHERN TIER STATES. A DRIER SOUTHWEST FLOW WILL DEVELOP...STRONGEST OVER THE NORTH...WITH LIGHTER WINDS OVER THE SOUTH. A DOWNTURN IN CONVECTIVE ACTIVITY IS EXPECTED WITH TEMPERATURES WARMING A FEW DEGREES. BY THU NIGHT HIGH PRESSURE WILL STRETCH FROM THE PACIFIC OFF THE COAST OF BAJA...TO THE ATLANTIC OFF THE COAST OF THE CAROLINAS TO FLORIDA. BY FRI...THE ELONGATED HIGH PRESSURE AREA BEGINS TO DIVIDE...WITH ONE LOBE STRENGTHENING OVER THE DESERT SOUTHWEST. THE DRYING AND WARMING TREND WILL CONTINUE...WITH A LIGHTER FLOW OVERALL. .LONG TERM...(FRIDAY NIGHT THROUGH TUESDAY) ISSUED AT 405 AM MDT WED JUN 27 2012 HIGH PRESSURE STRETCHING ACROSS THE SOUTHERN HALF OF THE NATION WILL PERSIST THROUGH THE WEEKEND. AS A RESULT...DRY WESTERLY OR SOUTHWEST FLOW WILL PERSIST AND TEMPERATURES WILL CONTINUE TO RUN ABOUT 10 DEGREES ABOVE NORMAL. ISOLATED STORMS WILL BE POSSIBLE OVER THE EASTERN EDGE OF THE SAN JUAN MOUNTAINS EARLY NEXT WEEK AS DEEPENING TROUGH OVER THE EASTERN PACIFIC BEGINS TO ALLOW MOISTURE TO MOVE OVER THE SOUTH. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON) ISSUED AT 1123 AM MDT WED JUN 27 2012 SCATTERED THUNDERSTORMS WILL OCCUR PRIMARILY EAST OF A LINE FROM KCAG-KGJT-KCEZ. STORMS WILL BE MOVING TOWARD THE NORTHEAST AT 20-25 KNOTS. MOUNTAIN TOPS WILL BE PARTIALLY OBSCURED FROM PASSING STORMS...OTHERWISE WIDESPREAD VFR IS EXPECTED. THE MAJOR AVIATION HAZARD WILL BE ERRATIC THUNDERSTORMS OUTFLOW WINDS WITH PEAK GUSTS TO G30-40KTS. ALL TAF SITES WITH THE EXCEPTION OF KVEL WILL BE PRONE TO OUTFLOW THUNDERSTORM WINDS THROUGH 06Z THIS EVENING. AFTER 06Z...THUNDERSTORM AND SHOWERS ACTIVITY WILL BECOME ISOLATED AND DISSIPATING. KVEL...NO THUNDERSTORMS EXPECTED DURING THE NEXT 24 HOURS. && .FIRE WEATHER... UPDATED AT 1130 AM MDT WED JUN 27 2012 NOTE...PLEASE BE AWARE THAT NOT ALL STORMS WILL PRODUCE WETTING RAINS. SOME THUNDERSTORMS WILL STAY DRY AND THE MAJOR HAZARD TODAY REMAINS ISOLATED DRY LIGHTNING AND ERRATIC GUSTY OUTFLOW WINDS. ANY THUNDERSTORMS THAT DEVELOP TODAY WILL HAVE A LITTLE BETTER CHANCE OF PRODUCING RAIN...AS LAST NIGHTS SHOWERS WILL HAVE INCREASED MOISTURE IN THE LOWER LAYER OF THE ATMOSPHERE. SO LALS ARE FORECAST TO BE 4 AT MOST. A DRIER SOUTHWEST FLOW WILL DEVELOP IN NE UTAH AND NW COLORADO...AND WILL HAVE TO BE WATCHED. HOWEVER WINDS ARE NOT EXPECTED TO REACH CRITICAL FIRE PARAMETERS. THE FLOW BECOMES A LITTLE MORE WESTERLY ON THU...BUT STILL NOT EXPECTED TO REACH CRITICAL VALUES. THEN WITH HIGH PRESSURE CENTERED TO OUR SOUTH TO SOUTHEAST...HOT AND DRY CONDITIONS CONTINUE INTO NEXT WEEK WITH ONLY ISOLATED MAINLY MOUNTAIN THUNDERSTORMS. && .GJT WATCHES/WARNINGS/ADVISORIES... CO...NONE. UT...NONE. && SHORT TERM...NL/EH LONG TERM...NL AVIATION...PF FIRE WEATHER...EH
Hazardous weather outlook, Jun 27, 5:46 AM MDT, 8 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND JUNCTION CO 546 AM MDT WED JUN 27 2012 COZ001>014-017>023-UTZ022>025-027>029-281200- LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN- ROAN AND TAVAPUTS PLATEAUS-ELKHEAD AND PARK MOUNTAINS- UPPER YAMPA RIVER BASIN-GRAND VALLEY-DEBEQUE TO SILT CORRIDOR- CENTRAL COLORADO RIVER BASIN-GRAND AND BATTLEMENT MESAS- GORE AND ELK MOUNTAINS/CENTRAL MOUNTAIN VALLEYS- CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN- WEST ELK AND SAWATCH MOUNTAINS-FLATTOPS- UPPER GUNNISON RIVER VALLEY-UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE- NORTHWEST SAN JUAN MOUNTAINS-SOUTHWEST SAN JUAN MOUNTAINS- PARADOX VALLEY/LOWER DOLORES RIVER- FOUR CORNERS/UPPER DOLORES RIVER-ANIMAS RIVER BASIN- SAN JUAN RIVER BASIN-SOUTHEAST UTAH-EASTERN UINTA MOUNTAINS- EASTERN UINTA BASIN-TAVAPUTS PLATEAU-ARCHES/GRAND FLAT- LA SAL AND ABAJO MOUNTAINS-CANYONLANDS/NATURAL BRIDGES- 546 AM MDT WED JUN 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN COLORADO. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL REDEVELOP LATE THIS MORNING...INCREASING IN STRENGTH AND COVERAGE THIS AFTERNOON...AND LINGERING INTO THE EVENING HOURS. THESE STORMS WILL PRIMARILY IMPACT MOUNTAIN AREAS THROUGH THE EARLY AFTERNOON BEFORE STORMS EVENTUALLY MOVE OFF OF HIGHER TERRAIN AND OVER ADJACENT VALLEYS DURING THE LATTER PART OF THE DAY. THESE STORMS WILL GENERATE LIGHT RAINFALL AND POSSIBLY SMALL HAIL...THOUGH THE GREATEST IMPACT OF THESE STORMS WILL BE GUSTY OUTFLOW WINDS. PEAK WINDS OF 45 MPH ARE POSSIBLE WITH STRONGER THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE FOR AFTERNOON AND EVENING THUNDERSTORMS THURSDAY. THE STORMS WILL BE MOST NUMEROUS OVER THE WESTERN COLORADO MOUNTAINS. MOST OF THE STORMS WILL PRODUCE VERY LITTLE RAINFALL...WITH GUSTY WINDS THE PRIMARY CONCERN. OTHERWISE...DRY AND HOT CONDITIONS WILL PERSIST THROUGH THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NL/EH
In the hours before
Special weather statement, Jun 27, 1:23 PM MDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
123 PM MDT WED JUN 27 2012
COZ004-272000-
ELKHEAD AND PARK MOUNTAINS CO-
123 PM MDT WED JUN 27 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ROUTT COUNTY UNTIL 200
PM MDT...
AT 117 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 16 MILES NORTH OF HAYDEN...OR 25 MILES NORTHEAST
OF CRAIG...MOVING NORTHEAST AT 35 MPH.
WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THIS STORM ALONG WITH THE
POTENTIAL PENNY SIZED HAIL.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MT ZIRKEL...
HAHNS PEAK...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 4094 10685 4088 10670 4083 10665 4070 10690
4072 10690 4073 10695 4068 10696 4066 10704
4060 10713 4066 10721 4068 10720 4068 10724
4070 10722 4069 10725 4073 10729 4101 10697
4101 10687
TBThe office that day
Everything else NWS Grand Junction, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 1:23 PM MDT | Special Weather Statement | GJT | Routt | 37 min |
Nearby
Red Flag Warnings in Colorado, 2012Red Flag Warnings in Utah, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.